Funnel Cloud, San Miguel
- When
- July 3, 4:30 PM MST to 4:35 PM MST
- Where
- San Miguel County, Romeroville
- Reported by
- Amateur Radio
- Coordinates
- 35.520, -105.240
High pressure aloft centered over and just east of the state allowed deep monsoonal moisture to work north to south fueling shower and thunderstorm activity to develop across the higher terrain of New Mexico. The clockwise steering flow moved thunderstorms slowly toward the south-southeast and onto the adjacent northeast highlands and far northeast plains.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS ABQ wrote it up.
High pressure aloft centered over and just east of the state allowed deep monsoonal moisture to work north to south fueling shower and thunderstorm activity to develop across the higher terrain of New Mexico. The clockwise steering flow moved thunderstorms slowly toward the south-southeast and onto the adjacent northeast highlands and far northeast plains. A brief funnel cloud was reported from a strong storm near Las Vegas.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before the first event at Jul 3, 2:25 PM MST, 2 hours 5 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 325 PM MDT THU JUL 3 2014 .SYNOPSIS... CENTER OF UPPER LEVEL DOME OF HIGH PRESSURE WILL REMAIN NEARLY STATIONARY OVER THE FOUR CORNERS REGION THROUGH THE HOLIDAY WEEKEND. ROUNDS OF SCATTERED AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS ARE EXPECTED FRIDAY THROUGH SUNDAY CENTRAL AND WESTERN AREAS WITH ISOLATED ACTIVITY EAST. SHOWER AND THUNDERSTORM ACTIVITY SHIFTS TO MAINLY WESTERN AND NORTHERN NEW MEXICO SUNDAY AND MONDAY AS DRIER AND MORE STABLE AIR ALOFT MOVES INTO THE EASTERN PLAINS. MONSOON MOISTURE WILL BE ON INCREASE ONCE AGAIN TUESDAY THROUGH NEXT WEEK...INCREASING THUNDERSTORM CHANCES FOR MOST OF CENTRAL AND WESTERN NEW MEXICO. && .DISCUSSION... A MUCH HEALTHIER CROP OF THUNDERSTORMS/TOWERING CUMULUS OVER ALL MOUNTAIN RANGES THIS AFTERNOON COMPARED WITH WEDNESDAY. CLASSIC THUNDERHEAD STRUCTURE ALSO APPARENT WITH THE STORMS OVER CENTRAL AND WESTERN NEW MEXICO AS THE FLOW ALOFT IS VERY WEAK. CLOCKWISE STEERING FLOW ALSO QUITE APPARENT AS STORMS OVER NORTHERN NM MOVING/PROPAGATING SOUTHWARD AND STORMS OVER THE SOUTH-CENTRAL AND SOUTHWEST MOUNTAINS DRIFTING EAST AND SOUTHEAST RESPECTIVELY. WITH WEAK STEERING WINDS BEING THE RULE...COLLIDING OUTFLOW BOUNDARIES WILL HAVE TO INITIATE STORMS IN THE BASINS AND VALLEYS THIS EVENING. LOCALLY RUN WRF MODEL MODEL INDICATING THAT A CLUSTER OF STORMS WILL PROPAGATE SOUTHWARD THROUGH NORTH-CENTRAL NEW MEXICO THIS EVENING...QUITE POSSIBLY IMPACTING THE SANTA FE AND ABQ METRO AREAS ALONG WITH EAST MOUNTAIN AREAS. ADDITIONALLY...NAM12 BUFR DATA INDICATING THAT THE MID LEVEL TEMPERATURE INVERSION/CAP OVER THE EASTERN PLAINS WILL BE BROKEN EARLY THIS EVENING WITH A FEW MORE HOURS OF ADDITIONAL HEATING...GETTING EASTERN AREAS INTO THE ACT. SIMILAR SET UP FOR FRIDAY WITH MAIN DIFFERENCE BEING STEERING LEVEL WINDS WILL BE A BIT MORE ELY. TOUGH PART IS GETTING STORMS TO PROPAGATE OFF THE SMALLER MOUNTAINS RANGES SUCH AS THE SANDIAS AND MANZANOS INTO ADJACENT VALLEYS AND BASINS WITH LIGHT AND VARIABLE SFC WINDS. FOURTH OF JULY ACTIVITIES IN THE NORTH VALLEY OF ABQ MAY HAVE TO DEAL WITH STRONG AND GUSTY OUTFLOW WINDS AND PERHAPS A THUNDERSTORM DURING THE EVENING HOURS. NAM12 INDICATING SLIGHTLY LESS ACTIVITY FOR SATURDAY AFTERNOON WITH STEERING FLOW TAKING STORMS SLOWLY WEST AND NORTHWEST. VERY DRY AIRMASS AT 500MB WRAPS AROUND THE UPPER HIGH AND OVER EASTERN AND CENTRAL NM SUNDAY AND MONDAY...LIMITING STORM CHANCES OVER THE EASTERN PLAINS WESTWARD TO THE MIDDLE RG VALLEY. BY TUESDAY...GFS AND ECMWF IN GOOD AGREEMENT THAT A MORE TRADITIONAL UPPER LEVEL PLUME OF MONSOON MOISTURE WILL WORK UP INTO AZ. SUFFICIENT MID LEVEL MOISTURE WILL SEEP INTO WESTERN AND NORTHERN NM FOR AN UPTICK IN CONVECTIVE ACTIVITY TUESDAY THROUGH THURSDAY. MODELS BEGIN TO DISAGREE BEYOND DAY SEVEN AS TO THE LOCATION OF THE UPPER HIGH AND WHETHER OR NOT THE MONSOON PLUME WILL BE CENTERED OVER NM OR AZ. 33 && .FIRE WEATHER... CURRENT SFC ANALYSIS SHOWS THAT GRADUAL DRYING HAS TAKEN PLACE ACROSS WESTERN AND CENTRAL NM WITH THE MORNING MOISTURE MIXING OUT. DESPITE THIS...SHOWERS AND THUNDERSTORMS WILL STILL DEVELOPING IN THIS AREA AND PROVIDE WETTING RAINS...THOUGH A FEW MAY BE ON THE DRIER SIDE. THIS AND CONVECTION ELSEWHERE WILL CONTINUE DEVELOPING THIS EVENING...SLOWLY MOVING SSE ACROSS NORTHERN NM AND WSW ACROSS SW NM. HRRR MODEL INDICATES CONVECTION WILL PERSIST DURING THE OVERNIGHT HOURS...ESPECIALLY ACROSS THE RGV. POTENTIAL FOR CONVECTION TO EXPAND INTO THE EASTERN PLAINS OVERNIGHT AS THE CAP BREAKS PER THE LATEST HRRR AND NAM12 RUNS...SO ADJUSTMENTS WERE MADE TO POP GRIDS. THE UPPER LEVEL HIGH CENTER WILL CONTINUE TO WOBBLE ACROSS THE DESERT SW THROUGH THE WEEKEND...WITH ROUNDS OF SHOWERS AND THUNDERSTORMS EXPECTED EACH DAY. THE THETA-E RIDGE WILL BEGIN TURNING CLOCKWISE AND SHIFT SLIGHTLY NORTH FRIDAY AND SATURDAY...WITH THE HIGHEST POPS OVER THE WESTERN CENTRAL AND NORTHERN HIGH TERRAIN. BY SUNDAY...THE THETA-E RIDGE WILL BECOME LESS ORGANIZED...BUT FAVOR THE GILA MOUNTAINS. DURING THIS PERIOD...THE MOIST SFC AND 700MB LEVEL S TO SE FLOW WILL WEAKEN AND BECOME MORE WESTERLY. THIS WILL RESULT IN GRADUAL DRYING AREAWIDE THROUGH SUNDAY AND OVERALL DOWNTREND IN STORM COVERAGE. MIN RH VALUES WILL LOWER EACH DAY...BUT SHOULD REMAIN ABOVE 15 PERCENT. OVERNIGHT RH RECOVERIES WILL DROP AS WELL...ESPECIALLY FOR VALLEY AREAS. HIGH TEMPERATURES WILL TREND UP SLIGHTLY THROUGH THE PERIOD AS WELL. HIGHS WILL BE NEAR TO SLIGHTLY BELOW NORMAL FRIDAY AND BECOME NEAR TO SLIGHTLY ABOVE NORMAL BY SUNDAY. VENT RATES AND TRANS WINDS WILL BOTTOM OUT FRIDAY BEFORE IMPROVING THROUGH SUNDAY...ESPECIALLY ACROSS NW NM. MODELS BEGIN DIVERGING IN THE SETUP OF THE UPPER LEVEL HIGH THROUGH EARLY NEXT WEEK. USING A BLEND CONCEPT...IT APPEARS A WEAK UPPER LEVEL DISTURBANCE WILL PUSH THE HIGH SLIGHTLY WEST...WITH A WEAK WIND SHIFT AT THE 700 AND 500MB LEVELS. THIS WILL BRING BACK A MORE MOIST SELY TO SLY TO NEW MEXICO. THIS CONCEPTUAL MODEL ALIGNS WITH GFS THETA-E RIDGE POSITIONING. BY MONDAY...THE THETA-E RIDGE BECOME VERTICAL ALONG THE AZ/NM BORDER...AND SLOWLY MOVE E WHILE TURNING CLOCKWISE THROUGH THE WEEK. THIS WILL RESULT IN SLIGHTLY COOLER TEMPS...HIGHER HUMIDITIES...AND MORE WIDESPREAD SHOWER AND THUNDERSTORM COVERAGE TUESDAY THROUGH THE END OF THE WEEK. WILL SEE IF MODELS CONTINUE TO HONE IN ON THIS PATTERN...OR DIVERGE AGAIN. && .AVIATION... 18Z TAF CYCLE PATCHY MVFR CLOUDS WILL SLOWLY BURN OFF THIS AFTN ACROSS THE EASTERN PLAINS. CU WILL CONTINUE BUILDING OVER N MTS AND WESTERN HIGH TERRAIN...DEVELOPING INTO SCT SHRA AND TSTMS AFTER 1830Z. BRIEF MVFR CIGS/VSBYS WITH GUSTS UP TO 40KT POSSIBLE WITH STORMS AS THEY SLOWLY MOVE SSE ACROSS NORTHERN NM AND WSW ACROSS SOUTHERN PORTION OF CWA. MTS OCCASIONALLY OBSCURED. USED HIGH RES RAPID REFRESH MODEL TO HONE IN ON POTENTIAL TIMING OF STORMS NEAR TERMINAL SITES...WITH KSAF AND KLVS MOST LIKELY IMPACTED. SIMILAR SETUP AS YESTERDAY SHOULD YIELD LATE EVENING POTENTIAL STORM ARRIVAL FOR KABQ AND KAEG. WILL MONITOR STORM DEVELOPMENT AND AMEND IF STORMS DEVELOP CLOSER TO TERMINAL SITES EARLIER THAN ANTICIPATED. MODEL GUIDANCE HINTING AT REDUCED VSBYS NEAR KTCC AROUND 09Z...BUT LACK OF EXPECTED STORM ACTIVITY IN AREA TO INDUCE CATEGORICAL CHANGES PRECLUDED ANY MENTION IN TAF...BUT SOMETHING TO KEEP EYE ON. && .PRELIMINARY POINT TEMPS/POPS... FARMINGTON...................... 59 91 62 92 / 20 10 10 10 DULCE........................... 45 87 47 88 / 40 30 30 30 CUBA............................ 51 84 54 87 / 40 40 40 30 GALLUP.......................... 55 87 59 88 / 40 30 30 30 EL MORRO........................ 51 80 53 81 / 50 50 40 50 GRANTS.......................... 52 84 54 85 / 40 40 40 40 QUEMADO......................... 54 80 57 82 / 40 40 40 30 GLENWOOD........................ 51 89 54 89 / 30 20 30 30 CHAMA........................... 44 79 46 81 / 40 50 40 50 LOS ALAMOS...................... 60 81 63 83 / 40 50 40 40 PECOS........................... 55 78 58 80 / 40 40 40 40 CERRO/QUESTA.................... 50 79 52 80 / 40 40 40 40 RED RIVER....................... 45 70 46 73 / 50 60 40 60 ANGEL FIRE...................... 40 75 42 77 / 40 50 50 40 TAOS............................ 50 82 52 84 / 40 40 30 30 MORA............................ 51 78 53 80 / 40 50 50 50 ESPANOLA........................ 55 86 59 88 / 40 30 30 30 SANTA FE........................ 58 82 62 84 / 40 30 40 30 SANTA FE AIRPORT................ 57 86 61 89 / 30 30 30 30 ALBUQUERQUE FOOTHILLS........... 63 87 66 90 / 30 20 30 20 ALBUQUERQUE HEIGHTS............. 65 89 69 92 / 30 10 30 10 ALBUQUERQUE VALLEY.............. 62 91 65 94 / 30 10 30 10 ALBUQUERQUE WEST MESA........... 65 90 68 93 / 30 10 30 10 LOS LUNAS....................... 59 91 62 93 / 30 10 30 10 RIO RANCHO...................... 64 90 68 93 / 30 10 30 20 SOCORRO......................... 67 92 69 93 / 30 10 20 10 SANDIA PARK/CEDAR CREST......... 55 83 58 86 / 40 30 30 30 TIJERAS......................... 57 84 61 87 / 40 30 30 20 MORIARTY/ESTANCIA............... 53 85 55 88 / 40 30 30 20 CLINES CORNERS.................. 54 82 58 85 / 40 30 30 40 GRAN QUIVIRA.................... 59 83 62 86 / 30 20 30 40 CARRIZOZO....................... 63 85 65 87 / 20 20 20 30 RUIDOSO......................... 54 81 56 84 / 30 20 20 40 CAPULIN......................... 56 80 58 83 / 40 30 30 30 RATON........................... 56 84 58 88 / 30 30 30 30 SPRINGER........................ 55 85 57 89 / 30 30 30 30 LAS VEGAS....................... 53 81 55 83 / 30 40 30 40 CLAYTON......................... 62 89 65 91 / 20 20 30 30 ROY............................. 59 82 61 85 / 30 20 30 40 CONCHAS......................... 65 89 67 91 / 30 20 30 30 SANTA ROSA...................... 63 87 65 91 / 20 20 30 30 TUCUMCARI....................... 65 91 68 93 / 20 5 20 20 CLOVIS.......................... 60 86 62 88 / 20 5 10 10 PORTALES........................ 63 89 65 91 / 20 5 10 10 FORT SUMNER..................... 64 88 66 91 / 20 10 20 20 ROSWELL......................... 66 91 68 94 / 10 5 10 5 PICACHO......................... 61 85 62 88 / 20 5 10 30 ELK............................. 57 80 59 83 / 20 10 10 30 && .ABQ WATCHES/WARNINGS/ADVISORIES... NONE. && 33
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 545 AM MDT THU JUL 3 2014 NMZ501>540-041200- NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS- NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS- WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS- SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS- WEST SLOPES SANGRE DE CRISTO MOUNTAINS- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET/RED RIVER- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET- EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY- LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA-ALBUQUERQUE METRO AREA- LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY- CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY- SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA- FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY- HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY- QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY- CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY- 545 AM MDT THU JUL 3 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY AND TONIGHT SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED TODAY THROUGH TONIGHT. SLOW STORM MOTIONS MAY LEAD TO HEAVY RAINFALL AND LOCALIZED FLOODING...ESPECIALLY OVER AND NEAR RECENT AND OLDER BURN SCARS. ISOLATED LOCATIONS MAY RECEIVE MORE THAN ONE OR TWO INCHES OF RAINFALL. A FEW STORMS MAY ALSO PRODUCE SMALL HAIL AND WIND GUSTS TO 50 MPH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THUNDERSTORMS WILL CONTINUE OVER MUCH OF NORTHERN AND CENTRAL NEW MEXICO THROUGH EARLY NEXT WEEK. STORM COVERAGE WILL TREND DOWN SOMEWHAT OVER THE WEEKEND...BUT MAY INCREASE EARLY NEXT WEEK. STORM MOTIONS WILL REMAIN SLOW WHICH WILL CONTINUE THE POTENTIAL FOR LOCALLY HEAVY RAIN AND FLASH FLOODING. RECENT BURN SCARS WILL REMAIN ESPECIALLY SUSCEPTIBLE TO FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT RAINFALL AMOUNTS AND ANY FLOODING THROUGH THE NATIONAL WEATHER SERVICE ALBUQUERQUE WEB SITE AT WEATHER.GOV/ABQ OR BY CALLING 1.888.386.7637. 34
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 416 PM MDT THU JUL 3 2014 NMZ527-032245- RATON RIDGE/JOHNSON MESA- 416 PM MDT THU JUL 3 2014 ...SIGNIFICANT WEATHER ADVISORY FOR EXTREME NORTHWESTERN UNION AND EASTERN COLFAX COUNTIES THROUGH 445 PM MDT... AT 412 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 9 MILES WEST OF CAPULIN...OR ABOUT 18 MILES WEST OF DES MOINES...MOVING SOUTHWEST AT 5 MPH. HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. AREAS AFFECTED BY THIS STORM INCLUDE...MAINLY RURAL AREAS OF EASTERN COLFAX COUNTY ALONG AND NEAR HIGHWAY 87. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. && LAT...LON 3683 10400 3660 10412 3673 10435 3686 10416 TIME...MOT...LOC 2215Z 024DEG 9KT 3675 10415 CA
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 432 PM MDT THU JUL 3 2014 NMZ515-528-529-032300- EAST SLOPES SANGRE DE CRISTO MOUNTAINS-FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS- 432 PM MDT THU JUL 3 2014 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN MORA AND NORTHWESTERN SAN MIGUEL COUNTIES THROUGH 500 PM MDT... AT 430 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR LA CUEVA...OR ABOUT 7 MILES SOUTHEAST OF MORA...MOVING SOUTH AT 5 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. AREAS AFFECTED BY THIS STORM INCLUDE...TIERRA MONTE...SAPELLO...SOUTH CARMEN...MANUELITAS AND ROCIADA. HEAVY RAINS WILL CAUSE WATER TO POND ON ROADS AND IN LOW SPOTS. FAST RUNNING WATER WILL QUICKLY FILL ARROYOS AND DITCHES. && LAT...LON 3594 10510 3570 10516 3582 10545 3598 10530 TIME...MOT...LOC 2233Z 018DEG 5KT 3589 10526 CA
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
445 PM MDT THU JUL 3 2014
NMZ527-032315-
RATON RIDGE/JOHNSON MESA-
445 PM MDT THU JUL 3 2014
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN COLFAX COUNTY THROUGH 515
PM MDT...
AT 442 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 11 MILES WEST OF CAPULIN...OR ABOUT 17 MILES
SOUTHEAST OF RATON...MOVING SOUTHWEST AT 5 TO 10 MPH.
HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.
AREAS AFFECTED BY THIS STORM INCLUDE...MAINLY RURAL AREAS OF EASTERN
COLFAX COUNTY ALONG HIGHWAY 87 AND STATE ROAD 193 BETWEEN CAPULIN
AND RATON.
HEAVY RAINS WILL CAUSE WATER TO POND ON ROADS AND IN LOW SPOTS. FAST
RUNNING WATER WILL QUICKLY FILL ARROYOS AND DITCHES.
&&
LAT...LON 3677 10407 3659 10415 3672 10435 3677 10434
3677 10432 3675 10431 3679 10428 3679 10432
3686 10421
TIME...MOT...LOC 2244Z 040DEG 7KT 3673 10420
CASPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
510 PM MDT THU JUL 3 2014
NMZ512-514-515-528-529-040000-
EAST SLOPES SANGRE DE CRISTO MOUNTAINS-FAR NORTHEAST
HIGHLANDS-NORTHEAST HIGHLANDS-SOUTHERN SANGRE DE CRISTOS ABOVE 9500
FEET-WEST SLOPES SANGRE DE CRISTO MOUNTAINS-
510 PM MDT THU JUL 3 2014
...SIGNIFICANT WEATHER ADVISORY FOR EXTREME SOUTHERN MORA AND
NORTHWESTERN SAN MIGUEL COUNTIES THROUGH 600 PM MDT...
AT 506 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM WATROUS TO 6 MILES
NORTH OF UPPER COLONIAS...AND MOVING SOUTH AT 10 TO 15 MPH.
HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.
AREAS AFFECTED BY THESE STORMS INCLUDE...LAS VEGAS...MONTEZUMA...
STORRIE LAKE STATE PARK...UPPER COLONIAS...SAN ANTONIO...
ROMEROVILLE...GALLINAS...MINERAL HILL...LOWER COLONIAS...SAN
GERONIMO...SAN PABLO...LAS VEGAS NATIONAL WILDLIFE REFUGE...OJITOS
FRIOS...NORTH SAN YSIDRO...SOUTH SAN YSIDRO AND MCALLISTER LAKE
WILDLIFE AREA.
THIS WILL IMPACT INTERSTATE 25 BETWEEN MILE MARKERS 309 AND 369...
HEAVY RAINS WILL CAUSE WATER TO POND ON ROADS AND IN LOW SPOTS. FAST
RUNNING WATER WILL QUICKLY FILL ARROYOS AND DITCHES.
&&
LAT...LON 3584 10495 3557 10490 3543 10560 3548 10567
3571 10558
TIME...MOT...LOC 2310Z 005DEG 14KT 3576 10497 3564 10556
CASPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 521 PM MDT THU JUL 3 2014 NMZ527-528-032345- FAR NORTHEAST HIGHLANDS-RATON RIDGE/JOHNSON MESA- 521 PM MDT THU JUL 3 2014 ...SIGNIFICANT WEATHER ADVISORY FOR EASTERN COLFAX COUNTY THROUGH 545 PM MDT... AT 518 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 11 MILES SOUTHEAST OF RATON...MOVING WEST AT 5 TO 10 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. AREAS AFFECTED BY THIS STORM INCLUDE...RATON. THIS WILL IMPACT INTERSTATE 25 BETWEEN MILE MARKERS 445 AND 452... HEAVY RAINS WILL CAUSE WATER TO POND ON ROADS AND IN LOW SPOTS. FAST RUNNING WATER WILL QUICKLY FILL ARROYOS AND DITCHES. && LAT...LON 3661 10443 3689 10445 3685 10418 3670 10416 TIME...MOT...LOC 2320Z 094DEG 6KT 3677 10430 CA
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 523 PM MDT THU JUL 3 2014 NMZ512-514-517-040000- LOWER CHAMA RIVER VALLEY-SOUTHERN SANGRE DE CRISTOS ABOVE 9500 FEET-WEST SLOPES SANGRE DE CRISTO MOUNTAINS- 523 PM MDT THU JUL 3 2014 ...SIGNIFICANT WEATHER ADVISORY FOR EXTREME SOUTHERN TAOS...EXTREME SOUTHEASTERN RIO ARRIBA AND EXTREME NORTHEASTERN SANTA FE COUNTIES THROUGH 600 PM MDT... AT 518 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR TRUCHAS...OR ABOUT 12 MILES EAST OF CHIMAYO...MOVING WEST AT 5 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. AREAS AFFECTED BY THIS STORM INCLUDE...TRUCHAS...CUNDIYO...BORREGO MESA CAMPGROUND...OJO SARCO AND CORDOVA. MOTORISTS CAN EXPECT BRIEF...BUT SUDDEN CHANGES IN VISIBILITY AND PONDING OF WATER ON THE HIGHWAYS AS THIS STORM MOVES THROUGH THE AREA. && LAT...LON 3595 10591 3615 10594 3614 10562 3599 10562 TIME...MOT...LOC 2323Z 094DEG 6KT 3606 10574 CA
The Albuquerque radar (KABX), 149 km away, was scanning. The volume nearest the first event began at 23:28 UTC.
1 funnel cloud. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in New Mexico in 2014Every state in 2014This day in weather historyWarnings in New Mexico, July 2014
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 518736.